MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712045
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with findings.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After implanting the screw, the surgeon removed a loose piece of a screw.It was the ¿u¿ shaped piece inside the polyaxial head of the screw.He removed the screw and replaced it with another one of the same size.
 
Additional Manufacturer Narrative
Udi: (b)(4).One (1) expedium 5.5 ti top loading 7.5x45mm polyaxial screw [product code: 1797-12-045] was returned to the customer quality unit (cqu) for evaluation.Visual examination found that the polyaxial¿s tulip head inner cap had become rotated out of position.No damage was present on the polyaxial screw shank.Swage markings were present indicative of the inner cap being properly placed in its intended position within the tulip head.As a result, it is suggested that unanticipated high amount of forces was placed on the tulip head resulting in the inner cap becoming rotated out of position.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.No emerging trends were found requiring further actions.A definitive root cause for the polyaxial¿s tulip head inner cap becoming rotated out of position cannot be positively determined.However, visual observation suggests that unanticipated high amount of forces was placed on the tulip head resulting in the inner cap becoming rotated out of position.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends requiring immediate action have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6984558
Report Number1526439-2017-10929
Device Sequence Number11042173
Product Code NKB
UDI-Device Identifier10705034066592
UDI-Public(01)10705034066592
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number179712045
Device Catalogue Number179712045
Device Lot NumberATDCPD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date11/16/2017
Patient Sequence Number1